Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 87, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Aug 29, 2011, 2:03 PM CDT for 7 counties in Florida. It took effect at Aug 30, 2011, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2011, 2:03 PM CDT (19:03 UTC)
- In effect from
- Aug 30, 2011, 12:00 PM CDT
- Expired
- Aug 30, 2011, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 43 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -460 J/kg
- Mixed-layer LCL
- 1939 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
816 WWUS82 KTAE 291903 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 303 PM EDT MON AUG 29 2011 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR THE FOLLOWING COUNTIES IN FLORIDA...HOLMES...JACKSON... CALHOUN...GADSDEN...LEON AND WAKULLA DUE TO LONG DURATIONS OF RELATIVE HUMIDITY ABOVE 35 PERCENT COMBINED WITH HIGH ERC VALUES... ...A RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 7 PM EDT /6 PM CDT/ TUESDAY AFTERNOON FOR INLAND NORTH FLORIDA FROM GADSDEN COUNTY WESTWARD DUE TO BRIEF DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT COMBINED WITH HIGH DISPERSION INDICES... .A DRY AIRMASS WILL REMAIN IN PLACE ACROSS THE REGION ON TUESDAY...ESPECIALLY ACROSS THE FLORIDA PANHANDLE ALLOWING RED FLAG CONDITIONS TO BE MET THERE. THE AIRMASS WILL SLOWLY BEGIN TO MOISTEN INTO THE MIDDLE OF THE WEEK AS RAIN CHANCES SLOWLY BEGIN TO INCREASE. AFTER TUESDAY...NO ADDITIONAL FIRE WEATHER CONCERNS ARE EXPECTED THROUGHOUT THE WEEK. FLZ009-011-013-016-301130- /O.NEW.KTAE.FW.W.0087.110830T1700Z-110830T2300Z/ /O.CON.KTAE.FW.W.0086.000000T0000Z-110830T0000Z/ HOLMES-JACKSON-CALHOUN-GADSDEN- 303 PM EDT MON AUG 29 2011 /203 PM CDT MON AUG 29 2011/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR HOLMES...JACKSON...CALHOUN...AND GADSDEN COUNTIES... ...RED FLAG WARNING IS NOW IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ TUESDAY FOR HOLMES...JACKSON...CALHOUN AND GADSDEN COUNTIES... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 7 PM EDT /6 PM CDT/ TUESDAY. * WIND...NORTHWEST 5 TO 10 MPH THIS EVENING...BECOMING SOUTHEAST 5 TO 10 MPH ON TUESDAY. * HUMIDITY...MINIMUM VALUES 25 TO 30 PERCENT. * ERC VALUES...35 OR HIGHER. * DISPERSION...ABOVE 75. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FLZ007-008-010-012-026-301130- /O.NEW.KTAE.FW.W.0087.110830T1700Z-110830T2300Z/ INLAND WALTON-CENTRAL WALTON-WASHINGTON-INLAND BAY-LIBERTY- 303 PM EDT MON AUG 29 2011 /203 PM CDT MON AUG 29 2011/ ...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 7 PM EDT /6 PM CDT/ TUESDAY FOR WALTON...WASHINGTON...BAY AND LIBERTY COUNTIES... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 7 PM EDT /6 PM CDT/ TUESDAY. * WIND...SOUTHEAST 5 TO 10 MPH. * HUMIDITY...MINIMUM VALUES BETWEEN 25 AND 30 PERCENT. * ERC VALUES...35 OR HIGHER. * DISPERSION...ABOVE 75. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FLZ017-027-127-300000- /O.CON.KTAE.FW.W.0086.000000T0000Z-110830T0000Z/ LEON-INLAND WAKULLA-COASTAL WAKULLA- 303 PM EDT MON AUG 29 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR LEON AND WAKULLA COUNTIES... * WIND...NORTHWEST 5 TO 10 MPH. * HUMIDITY...MINIMUM VALUES 23 TO 30 PERCENT. * ERC VALUES...35 OR HIGHER. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ 38-GODSEY
2 follow-up statements
038 WWUS82 KTAE 300016 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 816 PM EDT MON AUG 29 2011 ...A RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 7 PM EDT /6 PM CDT/ TUESDAY AFTERNOON FOR INLAND NORTH FLORIDA FROM GADSDEN COUNTY WESTWARD DUE TO BRIEF DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT COMBINED WITH HIGH DISPERSION INDICES... .A DRY AIRMASS WILL REMAIN IN PLACE ACROSS THE REGION ON TUESDAY...ESPECIALLY ACROSS THE FLORIDA PANHANDLE ALLOWING RED FLAG CONDITIONS TO BE MET THERE. THE AIRMASS WILL SLOWLY BEGIN TO MOISTEN INTO THE MIDDLE OF THE WEEK AS RAIN CHANCES SLOWLY BEGIN TO INCREASE. AFTER TUESDAY...NO ADDITIONAL FIRE WEATHER CONCERNS ARE EXPECTED THROUGHOUT THE WEEK. FLZ009-011-013-016-302300- /O.EXP.KTAE.FW.W.0086.000000T0000Z-110830T0000Z/ /O.CON.KTAE.FW.W.0087.110830T1700Z-110830T2300Z/ HOLMES-JACKSON-CALHOUN-GADSDEN- 816 PM EDT MON AUG 29 2011 /716 PM CDT MON AUG 29 2011/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 7 PM EDT /6 PM CDT/ TUESDAY FOR HOLMES...JACKSON...CALHOUN...AND GADSDEN COUNTIES... ...RED FLAG WARNING HAS EXPIRED FOR HOLMES...JACKSON...CALHOUN... AND GADSDEN COUNTIES... * WIND...SOUTHEAST 5 TO 10 MPH ON TUESDAY. * HUMIDITY...MINIMUM VALUES 25 TO 30 PERCENT. * ERC VALUES...35 OR HIGHER. * DISPERSION...ABOVE 75. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FLZ017-027-127-300130- /O.EXP.KTAE.FW.W.0086.000000T0000Z-110830T0000Z/ LEON-INLAND WAKULLA-COASTAL WAKULLA- 816 PM EDT MON AUG 29 2011 ...RED FLAG WARNING HAS EXPIRED FOR LEON AND WAKULLA COUNTIES... $$ FLZ007-008-010-012-026-302300- /O.CON.KTAE.FW.W.0087.110830T1700Z-110830T2300Z/ INLAND WALTON-CENTRAL WALTON-WASHINGTON-INLAND BAY-LIBERTY- 816 PM EDT MON AUG 29 2011 /716 PM CDT MON AUG 29 2011/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 7 PM EDT /6 PM CDT/ TUESDAY FOR WALTON...WASHINGTON...BAY AND LIBERTY COUNTIES... * WIND...SOUTHEAST 5 TO 10 MPH. * HUMIDITY...MINIMUM VALUES BETWEEN 25 AND 30 PERCENT. * ERC VALUES...35 OR HIGHER. * DISPERSION...ABOVE 75. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ GODSEY/CAMP
101 WWUS82 KTAE 300828 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 428 AM EDT TUE AUG 30 2011 ...A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 7 PM EDT /6 PM CDT/ TUESDAY AFTERNOON FOR JACKSON...HOLMES... AND WASHINGTON COUNTIES DUE TO EXTENDED DURATIONS OF CRITICALLY LOW RELATIVE HUMIDITY ALONG WITH ERC VALUES AT OR ABOVE 35... .LOW LEVEL MOISTURE WILL BEGIN TO INCREASE TODAY...ESPECIALLY OVER THE EASTERN HALF OF THE FORECAST AREA. DESPITE THE MODEST INCREASE IN LOW LEVEL MOISTURE...MOST OF THE FORECAST AREA WEST OF A LINE FROM AROUND TALLAHASSEE TO ALBANY WILL SEE RELATIVE HUMIDITY LEVELS APPROACH OR DROP BELOW CRITICAL LEVELS. DESPITE THE LOW RELATIVE HUMIDITY VALUES...WILL REMOVE SEVERAL FIRE WEATHER ZONES FROM THE RED FLAG WARNING BASED ON FORECAST ERC AND DISPERSION VALUES. FLZ007-008-012-013-016-026-300930- /O.CAN.KTAE.FW.W.0087.110830T1700Z-110830T2300Z/ INLAND WALTON-CENTRAL WALTON-INLAND BAY-CALHOUN-GADSDEN-LIBERTY- 428 AM EDT TUE AUG 30 2011 /328 AM CDT TUE AUG 30 2011/ ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 007...008...012...013...016 AND 026... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING. ALTHOUGH SEVERAL HOURS OF CRITICALLY LOW RELATIVE HUMIDITY REMAINS LIKELY ACROSS THESE ZONES...DISPERSION INDICES ARE FORECAST TO REMAIN BELOW 75...AND ERC VALUES ARE FORECAST BELOW 35. $$ FLZ009>011-302300- /O.CON.KTAE.FW.W.0087.110830T1700Z-110830T2300Z/ HOLMES-WASHINGTON-JACKSON- 328 AM CDT TUE AUG 30 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR FIRE WEATHER ZONES 009...010 AND 011... * WIND...EAST 5 TO 10 MPH BECOMING SOUTHEAST LATE IN THE AFTERNOON. * HUMIDITY...MINIMUM VALUES 25 TO 30 PERCENT. * ERC VALUES...35 OR HIGHER. * DISPERSION...60 TO 68. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ 14-MROCZKA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Aug 29, 8:10 AM CDT, 5 hours 53 minutes earlier.
Area forecast discussion, Aug 29, 8:10 AM CDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
910 AM EDT MON AUG 29 2011
.DISCUSSION...PATCHES OF SMOKE FROM A LATE SUNDAY AFTERNOON FIRE
HAVE ENTERED LEON AND NORTHERN WAKULLA COUNTIES THIS MORNING...WITH
VISIBILITIES REDUCED TO BETWEEN 1 AND 5 MILES IN THE THICKER AREAS
FOR A COUPLE OF HOURS. PEOPLE WITH RESPIRATORY DIFFICULTIES SHOULD
USE CAUTION WHEN HEADING OUTDOORS THIS MORNING...BEFORE THE SMOKE
LIFTS AND MIXES OUT BY LATE MORNING. OTHERWISE...IT WAS ANOTHER
MOSTLY CLEAR AND COOL NIGHT ACROSS THE REGION...WITH LOW
TEMPERATURES ONCE AGAIN DROPPING INTO THE 60S OVER THE INTERIOR.
THIS COOL AIR WILL NOT LAST FOR LONG TODAY...WITH HIGHS ONCE AGAIN
EXPECTED TO CLIMB INTO THE MID 90S NEAR THE COAST...TO AROUND 100
DEGREES WELL INLAND. FORTUNATELY...THE DRY AIR SHOULD KEEP AFTERNOON
HEAT INDICES DOWN TO THE UPPER 90S TO LOWER 100S. POPS SHOULD STILL
BE NEGLIGIBLE (10 PERCENT OR LESS) THIS AFTERNOON...BUT THE OLD
FRONTAL BOUNDARY THAT STALLED OVER CENTRAL FL AND THE GULF OF MEXICO
IS BEGINNING TO PUSH BACK TO THE NW. THIS INCREASING MOISTURE SHOULD
GRADUALLY RESULT IN IMPROVING RAIN CHANCES OVER THE CWA AS THE WEEK
GOES ON. OVER THE COASTAL WATERS...LIGHT WINDS AND SEAS CONTINUE
WITH AN AFTERNOON SEA BREEZE EXPECTED NEAR THE COAST.
&&
.AVIATION...SMOKE FROM TWO FIRES STILL SMOLDERING IN WAKULLA COUNTY
HAS LED TO IFR VSBYS AT TLH. AS THE MORNING PROGRESSES...THIS SMOKE
LAYER SHOULD GRADUALLY MIX OUT AND LIFT...IMPROVING VISIBILITIES TO
VFR LEVELS BY 16Z. ASIDE FROM A BRIEF MVFR VSBY RESTRICTION AT
VLD...VFR CONDITIONS PREVAIL ELSEWHERE. THUNDERSTORM CHANCE IS NEAR
ZERO TODAY...SO NO AFTERNOON OR EVENING RESTRICTIONS EXPECTED.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM 12 PM EDT /11 AM CDT/ THIS AFTERNOON TO
8 PM EDT /7 PM CDT/ THIS EVENING FOR THE FOLLOWING ZONES:
CALHOUN...COASTAL WAKULLA...GADSDEN...HOLMES...INLAND
WAKULLA...JACKSON...LEON.
GM...NONE.
&&
GOULD/GODSEYHazardous weather outlook, Aug 29, 3:40 AM CDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 440 AM EDT MON AUG 29 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-301000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 440 AM EDT MON AUG 29 2011 /340 AM CDT MON AUG 29 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ANOTHER HOT AND DRY DAY IS ON TAP FOR THE FORECAST AREA WITH TEMPERATURES REACHING THE UPPER 90S FOR MOST INLAND AREAS THIS AFTERNOON. A FEW SPOTS WILL REACH 100. THE LOW HUMIDITY WILL KEEP HEAT INDICES FROM GETTING MORE THAN A FEW DEGREES HIGHER THAN THAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE CHANCES FOR ISOLATED TO SCATTERED AFTERNOON SHOWERS AND STORMS WILL RETURN TO THE FORECAST FROM TUESDAY THROUGH FRIDAY...MAINLY OVER SOUTHERN AND EASTERN AREAS. HOWEVER...RAIN CHANCES WILL REMAIN AT OR BELOW NORMAL. WE ARE FORECASTING AN INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY FOR SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 18-WOOL
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.